Alert archive / Indiana / Tornado Warnings in 2015
Tornado Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Dec 23, 2015, 3:49 PM CST for Perry County, Indiana; Hancock County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 3:49 PM CST (21:49 UTC)
- Expired
- Dec 23, 2015, 4:15 PM CST
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Perry County, IN, Hancock County, KY
The radar
The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 12:28 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530
WFUS53 KLMK 232149
TORLMK
INC123-KYC091-232215-
/O.NEW.KLMK.TO.W.0034.151223T2149Z-151223T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
PERRY COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN HANCOCK COUNTY IN CENTRAL KENTUCKY...
* UNTIL 415 PM CST
* AT 349 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER GRANDVIEW...MOVING NORTHEAST AT 60 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
TELL CITY AROUND 400 PM CST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
CELINA...LILLY DALE...BANDON...BRANCHVILLE...APALONA...DODD...
GATCHEL...GERALD...HARDINGROVE AND FENN HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3793 8698 3794 8692 3800 8677 3804 8679
3806 8677 3810 8677 3812 8681 3818 8680
3826 8666 3826 8665 3805 8649 3803 8652
3792 8653 3792 8659 3790 8660 3783 8690
3785 8691 3788 8689 3791 8693 3790 8698
TIME...MOT...LOC 2149Z 234DEG 54KT 3793 8700
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
EER2 follow-up statements
655
WWUS53 KLMK 232206
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM CST WED DEC 23 2015
KYC091-232216-
/O.CAN.KLMK.TO.W.0034.000000T0000Z-151223T2215Z/
HANCOCK KY-
406 PM CST WED DEC 23 2015
...THE TORNADO WARNING FOR NORTHERN HANCOCK COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
LAT...LON 3812 8680 3818 8680 3826 8665 3805 8649
3804 8652 3800 8655 3797 8665 3795 8678
3799 8679 3800 8677 3802 8678 3803 8677
3804 8679 3806 8677 3810 8677 3812 8681
TIME...MOT...LOC 2206Z 234DEG 54KT 3808 8673
$$
INC123-232215-
/O.CON.KLMK.TO.W.0034.000000T0000Z-151223T2215Z/
PERRY IN-
406 PM CST WED DEC 23 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR CENTRAL
PERRY COUNTY...
AT 406 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES NORTH OF TELL CITY...MOVING NORTHEAST AT 60 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL PERRY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...CELINA...
SASSAFRAS...LILLY DALE...ADYEVILLE...BANDON...BRANCHVILLE...
APALONA...KITTERMAN CORNERS...LEOPOLD AND GATCHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL NEAREST LAW ENFORCEMENT AGENCY
WHO WILL SEND YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3812 8680 3818 8680 3826 8665 3805 8649
3804 8652 3800 8655 3797 8665 3795 8678
3799 8679 3800 8677 3802 8678 3803 8677
3804 8679 3806 8677 3810 8677 3812 8681
TIME...MOT...LOC 2206Z 234DEG 54KT 3808 8673
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
EER291
WWUS53 KLMK 232214
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM CST WED DEC 23 2015
INC123-232223-
/O.EXP.KLMK.TO.W.0034.000000T0000Z-151223T2215Z/
PERRY IN-
414 PM CST WED DEC 23 2015
...THE TORNADO WARNING FOR CENTRAL PERRY COUNTY WILL EXPIRE AT 415 PM
CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
LAT...LON 3812 8680 3818 8680 3826 8665 3805 8649
3804 8652 3800 8655 3797 8665 3795 8678
3799 8679 3800 8677 3802 8678 3803 8677
3804 8679 3806 8677 3810 8677 3812 8681
TIME...MOT...LOC 2213Z 234DEG 54KT 3808 8673
$$
EERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Dec 23, 1:56 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 23, 1:56 PM CST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Louisville KY 256 PM EST WED DEC 23 2015 .SHORT TERM (Now through Thursday Night)... Issued at 248 PM EST Wed Dec 23 2015 ...Severe Thunderstorms With Damaging Winds and Tornadoes Late This Afternoon into this Evening... The synoptic pattern early this afternoon features a very amplified ridge off the eastern seaboard, with a trough sliding into the central CONUS. Within this trough, a negatively-tilted shortwave/PV anomaly was noted across portions of the Central Plains. This will slide into northeastern Canada through the period, helping to deepen a surface low over the Upper Midwest and drag an associated cold front through the Ohio Valley late tonight. All focus is on the severe weather threat starting now in southern IN, and likely to increase through the evening hours across the rest of Kentucky. Despite virtually no breaks in the cloud cover, temperatures have managed to climb into the mid and upper 60s across the region. While a few locations may creep to 70 later this afternoon/evening, think many areas will remain in the upper 60s. Therefore, our destabilization will have to take place via low-level moisture advection, which is ongoing across portions west TN. Here, dewpoints have risen into the mid 60s, which should advect northeast into central KY this evening. Therefore, despite limited insolation today, think we will have enough to push SBCAPEs in the 300-700 J/kg range, perhaps pushing 1000 J/kg across southern KY. Low-level shear parameters are very impressive given good low-level turning. Effective SRH values are in excess of 400 m2/s2 across western TN/eastern AR. Therefore, any storm will have the ability to rotate. The main complicating factor continues to be storm mode/coverage, and the effect the current QLCS moving through western KY/IL/IN will have on storm evolution this evening. The near term threat will come from this QLCS now pushing into southern IN/northern KY. Damaging winds and a few weak tornadoes will be possible with this activity as it pushes northeast. There is some question as to how far east into central KY this activity gets. The southern edge has recently slowed, thus do not expect it to cross portions of central KY. If indeed central KY remains in the clear from this first QLCS, then attention will turn to the southwest. Convection is beginning to fill in across portions of western TN/eastern AR, where supercells have begun to develop over the past hour or so within the exit region of a 110-knot upper-level jet streak. This activity should rapidly push northeast into south-central KY this evening. Storm mode with this round is a bit in question, but semi-discrete supercells will be possible especially in areas west of I-65 and to the south of where the current QLCS stalls. Coordinated with SPC on the Moderate Risk, thus like the current placement and the main emphasis on damaging winds (some in excess of 70 mph) and isolated tornadoes. Any strong tornado threat will hinge on storm mode once the convection makes it into southern KY, but a strong tornado cannot be ruled out across the southwestern CWA given very low LCLs (around 500m) and impressive low-level shear/helicities. All this activity will race east and will likely be out of the area by 5Z or so. Cooler and drier air will lag the cold front, so expect overnight lows to remain mild and highs on Thursday to still climb into the 60s. . .LONG TERM (Friday through Wednesday)... Issued at 255 PM EST Wed Dec 23 2015 ...Active Weather Continues Into Early Next Week, Heavy Rain Main Concern... Given the very active short term period, will leave the previous discussion in place. The main long term impact continues to be on the potential for heavy rainfall Friday into early next week. Still looks like 3 to locally 5 inches of rainfall will be possible during this timeframe, which may result in some flooding especially across the northern portions of the forecast area. Previous Discussion: Christmas Eve Night... We'll actually see a brief break in the action Christmas Eve night as the frontal boundary and deeper moisture feed are shunted off to the SE. Still some question as to how far SE this front will hang up given the strength of the Bermuda High. ECMWF continues to be an outlier during this time, bringing overrunning precipitation chances back into our region before dawn on Christmas Day. Will mention some chances mainly across south central KY toward dawn. Temps will be a bit cooler on the north side of this boundary, with upper 40s north to mid and upper 50s south. Christmas Day - Sunday... The overall pattern as we head through the holiday weekend will feature troughing across the western CONUS, and strong Bermuda High holding. We'll be under the SW flow aloft, which will help to continually pump deep moisture along a stalled frontal boundary waffling near our region. This will ultimately result in a very mild and very wet period of weather. Christmas Day continues to trend toward the wetter scenario as models generally agree on the warm front slowly lifting north over our region. Precipitation look to at least make it to the Ohio River by afternoon, then persisting into the overnight. The pattern then amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the Rio Grande River Valley and SE Ridge responds. This will shift the focus of the frontogenetical rainfall more across southern Indiana where the bulk of the rainfall will fall through the weekend. This will also bring the warmer temps on the south side of the boundary with small diurnal ranges. This system will have plenty of moisture to work with as soundings show precipitable water values rising to 1.3-1.6 inches, generally over the 90th percentile for this time of year. Thus, rain could be moderate to heavy at times. Christmas Day highs should range in the upper 50s and low 60s north, to mid 60s south. Expect highs in the upper 60s and low 70s Saturday, with a slightly cooler Sunday as the front dips back down into our region a bit. Will still be mostly in the 60s. Lows during this time will be quite mild in the upper 50s and low 60s. Sunday Night - Tuesday... Confidence lowers during this time as models diverge on how quick the upper low ejects out of Texas into the Great Lakes. The models are playing into their typical biases, with the slower ECMWF holding onto the SW energy, and the GFS blasting it through. Actually like the ECMWF solution and its support from the GEM as the Bermuda Ridge could continue to play a factor in slow overall progress. So, depending on which solution, or some compromise between the two, occurs we'll either see a final strong surge of showers and storms on Monday or Tuesday. Will have to watch and see if another round of strong storms will be possible early next week as some instability could occur in the warm sector ahead of the passing front. Overall, data still suggest that around 3-5 inches of rain could fall between Christmas and Tuesday, with the bulk of it across southern Indiana. Given the amount of rainfall from recent days and the potential for periods of moderate to heavy rainfall, some minor flooding could become a concern. Still not overly confident given the subtle model variability with placement of frontogenetical precipitation. Will continue to monitor latest trends. Will also note that this active period of weather will likely push SDF and LEX higher on the standings of the all time wettest year. SDF ranks 9th as of Dec 21, and LEX ranks 14th. && .AVIATION (18Z TAF Update)... Updated at 1215 PM EST Wed Dec 23 2015 Now have a squall line entering southern Illinois. The edge of this line should stay just north of SDF, but we could see supercells develop along the lingering back edge that will affect at least the KBWG/KSDF terminals later this afternoon. Could see a line of storms develop/merge toward KLEX starting around 00Z. Have put in peak winds of 40s knots for KSDF/KBWG for now along with IFR conditions, but the winds could be stronger. Will amend TAFs as necessary this afternoon. Cold front driving this convection should push through the terminals late tonight, with conditions improving around daybreak Thursday. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........KJD Aviation..........RJS
Hazardous weather outlook, Dec 23, 2:23 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM EST WED DEC 23 2015 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 242030- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON- HART-LOGAN-WARREN-SIMPSON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE 323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/ ...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2 TO 3 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-242030- FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN- TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN... SALEM...BURKESVILLE...ALBANY 323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2 TO 3 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. KD
In the hours before
Local storm report, Dec 23, 2:55 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 1 NE TASWELL 38.34N 86.55W
12/23/2015 M57 MPH CRAWFORD IN PUBLIC
&&
MRCLocal storm report, Dec 23, 3:02 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 3 NW HARDINSBURG 38.49N 86.32W
12/23/2015 M50 MPH ORANGE IN PUBLIC
RELAYED BY BROADCAST MEDIA.
&&
MRCLocal storm report, Dec 23, 3:05 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 S ORLEANS 38.65N 86.46W
12/23/2015 ORANGE IN BROADCAST MEDIA
POWER LINES DOWN NEAR ORLEANS.
&&
MRCSpecial weather statement, Dec 23, 3:30 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EST WED DEC 23 2015
INZ079-090>092-KYZ030>032-232200-
FLOYD-JEFFERSON-CLARK-HARRISON-JEFFERSON-OLDHAM-TRIMBLE-
430 PM EST WED DEC 23 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HARRISON...SOUTHERN JEFFERSON...CENTRAL FLOYD...CENTRAL CLARK...
NORTHWESTERN JEFFERSON...OLDHAM AND TRIMBLE COUNTIES...
AT 430 PM EST...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES WEST OF MADISON TO 9 MILES NORTH OF PROSPECT
TO 6 MILES EAST OF CORYDON...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...ST. MATTHEWS...SHIVELY...
MADISON...LYNDON...LA GRANGE...PROSPECT...HURSTBOURNE...
GRAYMOOR-DEVONDALE...WINDY HILLS...AUDUBON PARK...ST. REGIS PARK...
WORTHINGTON HILLS...BEECHWOOD VILLAGE...WEST BUECHEL...
BARBOURMEADE...COLDSTREAM AND NORTHFIELD.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
LAT...LON 3869 8520 3874 8527 3874 8533 3860 8521
3854 8524 3850 8529 3849 8531 3846 8534
3819 8567 3816 8612 3847 8572 3861 8563
3861 8557 3868 8557 3868 8558 3869 8557
3881 8520
TIME...MOT...LOC 2130Z 259DEG 33KT 3869 8555 3848 8567 3822 8600
RJSLocal storm report, Dec 23, 3:34 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 W SALEM 38.60N 86.13W
12/23/2015 WASHINGTON IN BROADCAST MEDIA
MANY TREES DOWN IN THE COUNTY, ESPECIALLY ON
HIGHWAY 56 NEAR THE SALEM AIRPORT.
&&
MRCLocal storm report, Dec 23, 3:47 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 SE CHAMBERSBURG 38.47N 86.34W
12/23/2015 ORANGE IN AMATEUR RADIO
MINOR ROOF DAMAGE AND AN ALUMINUM CAR PORT
LIFTED OFF ITS BASE.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:38 PM CST | Severe Thunderstorm Warning | LMK | Dubois | 37 min |
| Dec 23, 2:08 PM CST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 37 min |
| Dec 23, 2:30 PM CST | Tornado Warning | LMK | Orange, Washington | 15 min |
| Dec 23, 2:43 PM CST | Tornado Warning | LMK | Scott, Washington | 32 min |
| Dec 23, 3:03 PM CST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Jefferson, Scott | 27 min |
| Dec 23, 3:14 PM CST | Tornado Warning | LMK | Jefferson, Scott | 31 min |
| Dec 23, 3:30 PM CST | Special Weather Statement | LMK | Clark, Floyd | 30 min |
| Dec 23, 3:41 PM CST | Severe Thunderstorm Warning | LMK | Jefferson | 19 min |
| Dec 23, 4:16 PM CST | Special Weather Statement | LMK | Crawford | 14 min |
| Dec 23, 4:31 PM CST | Special Weather Statement | LMK | Dubois | 29 min |
| Dec 23, 4:42 PM CST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Washington | 33 min |
| Dec 23, 4:50 PM CST | Severe Thunderstorm Warning | LMK | Perry | 25 min |
| Dec 23, 4:52 PM CST | Special Weather Statement | LMK | Crawford | 23 min |
| Dec 23, 5:09 PM CST | Severe Thunderstorm Warning | LMK | Perry | 11 min |
| Dec 23, 5:17 PM CST | Special Weather Statement | LMK | Scott, Washington | 28 min |
| Dec 23, 5:18 PM CST | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 27 min |
| Dec 23, 5:41 PM CST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 34 min |
| Dec 23, 5:57 PM CST | Severe Thunderstorm Warning | LMK | Harrison | 18 min |
| Dec 23, 5:27 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 33 min |
Nearby
Tornado Warnings in Indiana, 2015Tornado Warnings in Kentucky, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.